MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85445
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
During zfen off label use of product, surgeon tried to place stent in renal fenestration and it came off catheter.
 
Additional Manufacturer Narrative
It was reported that during a fenestrated endograft procedure the surgeon tried to place stent in renal fenestration and it came off catheter.Multiple questions were asked of the physician to obtain more information however no response was provided after multiple attempts.The device in question was returned for evaluation.Upon opening the returned device it was noted that the stent used in the case was not provided with the catheter.The stent delivery system catheter was returned and evaluated.The balloon was still in its original folded position and had not seen positive pressure as there were no signs of fluid or inflation signs in the proximal and distal balloon cones.The area where the stent was located showed much defined imprints of the stent frame in the balloon.These imprints of the stent on the balloon surface are indicative of a properly crimped stent.The balloon of the catheter was then inflated to the rated burst pressure of 12 atm as indicated on the product label to ensure the integrity of the stent delivery system.There were no leaks within the stent delivery system.Images of the balloon are attached to this complaint.A review of the device history records shows that this lot of catheters passed all quality and performance criteria including stent retention testing.This test result shows that the minimum tensile value seen was 8.3 newtons (n).This passes the stent retention requirement as detailed in part specification drawing.The stent retention must be 5.5 n or greater.This lot of catheters passed this requirement.Based on the event details and results of this investigation the complaint has been confirmed as the stent was no longer in place on the catheter however the investigation could not conclude that the dislodgement of the stent was caused by the manufacture of the product.Based on the limited information provided with the complaint the most likely root cause is operational context related to the procedure.The evaluation of the returned device did not reveal any indication that the device in question was faulty or manufactured improperly.A dhr review was completed which did not find any non-conformances during the manufacturing process of this lot that were related to this complaint.Complications that could be experienced during this type of procedure is proper alignment of the fenestration of the endograft with the renal artery.If the fenestration is not aligned properly the catheter would not be able to be advanced into the renal artery.The device met all specifications and was being used for treatment at the time of the incident and the device in question does not appear to be the contributing factor in the cause of the complaint.In this regard the most likely cause of the complaint is operational context.The trend review was completed and there were no cr's identified and there were no capas.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.The labeling review identified that the usage was off-label.
 
Event or Problem Description
N/a.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key11704735
Report Number3011175548-2021-00420
Device Sequence Number14535743
Product Code JCT
UDI-Device Identifier00650862854459
UDI-Public00650862854459
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Model Number85445
Device Catalogue Number85445
Device Lot Number467346
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown